MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERVICE REPLACEMENT LENS 4K CCU WIFI; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. SERVICE REPLACEMENT LENS 4K CCU WIFI; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 72205059S
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device, intended for use in treatment, was received for evaluation. there was a relationship found between the returned device and the reported incident. a visual inspection was performed and found residue on the perimeter of the light engine glass rod assembly.No fiber build up on the light engine cooling fins was observed. a functional evaluation revealed the lamp does not light.The front panel and screen icon indicators turn on, indicating the light guide cable was detected. the complaint was confirmed and the root cause was associated with component failure.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event potentially include a mismatched or damp light cable, or control board issues. please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future occurrence of the reported event. a review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended. a complaint history review concluded this was a repeat issue. no containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that, during set up for surgery, the light source in the "camera control unit (4k, wifi)" did not work.The procedure was successfully completed without significant delay using a back-up device.No patient injuries or other complications were reported.Results of investigation have concluded that this unit's light did not turn on which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
SERVICE REPLACEMENT LENS 4K CCU WIFI
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11770354
Report Number1643264-2021-01658
Device Sequence Number17088288
Product Code GCJ
UDI-Device Identifier00885556757031
UDI-Public885556757031
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K191177
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205059S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2021
Initial Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1